Hail, Roanoke
- When
- June 1, 1:20 PM EST
- Where
- Roanoke County, 1.08 mi ENE of Leslie
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.228, -79.883
A few thunderstorms became severe during the afternoon and evening of June 1st, triggered by the combination of instability associated with a nearby upper level trough, and low level convergence associated with a cold front approaching from the northwest. 5 to nearly 2 inch range ahead of the cold front leading to pockets of heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
A few thunderstorms became severe during the afternoon and evening of June 1st, triggered by the combination of instability associated with a nearby upper level trough, and low level convergence associated with a cold front approaching from the northwest. Precipitable water values were observed climbing into the 1.5 to nearly 2 inch range ahead of the cold front leading to pockets of heavy rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 1, 12:42 PM EST, 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 142 PM EDT MON JUN 1 2015 .SYNOPSIS... A COLD FRONT JUST WEST OF THE MOUNTAINS WILL DRIFT EAST INTO THE AREA LATER TODAY BEFORE STALLING ALONG THE BLUE RIDGE OVERNIGHT INTO TUESDAY. LOW PRESSURE RIDING UP ALONG THE BOUNDARY WILL KEEP PERIODIC ROUNDS OF SHOWERS AND STORMS GOING INTO THE MIDDLE OF THE WEEK. THE BOUNDARY WILL SLOWLY DRIFT INTO THE CAROLINAS ON WEDNESDAY AS HIGH PRESSURE BUILDS NORTH OF THE AREA AND WEDGES SOUTH ALONG THE APPALACHIANS INTO THURSDAY OR FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1005 AM EDT MONDAY... GOING TO SEE COVERAGE OF SHOWERS AND THUNDERSTORMS INCREASE OVER THE MTNS AS WE HEAD TOWARD EARLY AFTERNOON AHEAD OF UPPER LOW SITUATED OVER THE TN VLY. MADE SOME ADJUSTMENTS DOWN TO POPS THIS MORNING AS COVERAGE IS SPARSE. MAIN FOCUS FOR CONVECTION WILL BE STRONG LOW LVL CONVERGENCE AND MOISTURE POOLING ACROSS THE MTNS...SO HIGHER POPS SEEM JUSTIFIED HERE. NOT GOING TO ISSUE ANY FLASH FLOOD WATCHES AT THIS TIME AS OVERALL COVERAGE HAS NOT BEEN GREAT IN THE PAST 2 DAYS. WILL HAVE TO WATCH FOR STRONGER STORMS OVER THE MTNS OF FAR SW VA INTO SE WV THOUGH FOR TRAINING AND POSSIBLY ISOLATED FLOODING. PWATS OF 1.0 TO 1.25 INCREASING TO 1.5 TO 1.75 THIS AFTERNOON AND MODIFIED SOUNDINGS INDICATE POTENTIAL FOR WET MICROBURSTS...THOUGH ISOLATED THREAT. NO CHANGES TO FORECAST HIGHS WITH MID 80S EAST TO UPPER 70S WEST. PREVIOUS DISCUSSION FROM EARLY THIS MORNING... INCREASING THREAT FOR MORE PERIODIC ROUNDS OF SHOWERS AND STORMS TO TAKE PLACE OVER THE NEXT 24 HOURS AS THE UPPER TROUGH TO THE WEST SHIFTS EAST PUSHING ITS ASSOCIATED WEAK COLD FRONT INTO THE REGION TONIGHT. AHEAD OF THESE FEATURES...DEEPENING SOUTH/SW FLOW WILL CONTINUE TO PULL HIGH PWAT MOISTURE OF 1.5-2 INCHES NORTH RESULTING IN SHRA/TSRA OVER THE SOUTH/SE EARLY THIS MORNING PER AXIS OF HIGH SURFACE BASED THETA-E...AND THEN ESPCLY WEST/NORTH THIS AFTERNOON/EVENING. HOWEVER MORE CLOUD COVER INTO THE AFTERNOON WILL LIKELY MAKE FOR A BIT LESS INSTABILITY SUGGESTING BIGGER THREAT WITH HEAVY RAIN GIVEN WEAK BUT UNIFORM SW FLOW ALOFT AND POTENTIAL FOR TRAINING BANDS OR CLUSTERS. LATEST GUIDANCE SHOWS BEST LIFT RIGHT AHEAD OF THE FRONT OVER THE FAR WEST BY MID/LATE AFTERNOON...THEN ACROSS THE NORTH AS THE BOUNDARY SAGS IN AND DIFFLUENCE INCREASES OVERTOP LOW LEVEL CONVERGENCE WITH A WEAK SURFACE WAVE ALONG THE FRONT. THUS AFTER EARLY CHANCE POPS MAINLY SOUTH...EXPECT A BIT OF A LULL BEFORE CONVECTION REFIRES BLUE RIDGE AND POINTS WEST THIS AFTERNOON WHERE WILL UP TO HIGH LIKELY OR EVEN LOW END CATEGORICAL POPS INTO THIS EVENING. OTHERWISE WONT HOIST ANY FLOOD HEADLINES GIVEN SPREAD OF HEAVY RAIN OVER THE LAST FEW DAYS BUT MAINTAIN MENTION IN THE HWO ALONG WITH ISOLATED SEVERE PER LATEST MARGINAL THREAT OFF SWODY1. SHOULD BE A BIT COOLER TODAY GIVEN CLOUDS AND MORE WIDESPREAD SHOWERS BUT TRICKY AS A LITTLE MORE SUN COULD CAUSE READINGS TO JUMP INTO THE 80S OUT WEST AND WELL INTO THE 80S BLUE RIDGE EAST GIVEN THE LAGGING FRONT. THEREFORE BUMPED UP READINGS A LITTLE IN THE WEST WHILE LEAVING THE EAST IN THE LOW/MID 80S OVERALL FOR NOW. FRONT WILL STILL BE ACROSS THE FAR WEST TONIGHT BEFORE SPILLING SOUTH INTO THE AREA FROM THE NORTH LATE AS A WAVE ALONG THE BOUNDARY PASSES. LATEST MODELS KEEP THE MAIN FOCUS RIGHT ALONG THE FRONT TO THE NORTH AND WEST WITH CONTINUED HIGH POPS NEEDED THROUGH AT LEAST MIDNIGHT. ALSO MAY PERHAPS SEE ANOTHER BAND OUT EAST THIS EVENING FROM EARLIER WESTERN PREFRONTAL CONVECTION OR POSSIBLE OUTFLOW AS SEEN IN THE SPC WRF SOLUTION AND HINTED AT BY OTHER GUIDANCE SO INCLUDED A RIBBON OF LIKELY POPS SE THIS EVENING AS WELL AS OVER THE NW. INSTABILITY WANES FROM NW TO SE OVERNIGHT BUT MOISTURE REMAINS DEEP SUGGESTING AT LEAST SOME ADDED COVERAGE AROUND AFTER MIDNIGHT ESPCLY GIVEN A WEAKLY DIFFLUENT UPPER PATTERN AHEAD OF THE TN VALLEY 5H LOW AND AIDED BY WEAK CONVERGENCE ALONG THE FRONT. THEREFORE LEAVING IN CHANCE POPS MOST SPOTS DESPITE A SLOW DECREASE IN OVERALL FOCUS IN WAKE OF THE EXITING WAVE AND LOSS OF HEATING. TEMPS MAINLY IN THE 60S BUT LIKELY A LITTLE COOLER WEST WHERE LIKELY WORKED OVER FROM A FEW ROUNDS OF CONVECTION. && .SHORT TERM /TUESDAY THROUGH THURSDAY/... AS OF 245 AM EDT MONDAY MODELS ARE IN BETTER CONSENSUS ON THE TIMING OF A FRONTAL PASSAGE ON TUESDAY AS WELL AS THE PLACEMENT OF THE UPPER LOW ACROSS THE MID SOUTH THROUGH THE PERIOD. THIS SPELLS A CONTINUED TREND TOWARD WETTER AND COOLER CONDITIONS. HIGH PWAT VALUES (GREATER THAN 1.5 INCHES) 1-2 STANDARD DEVIATIONS ABOVE NORMAL REMAIN ENTRENCHED ALONG AND EAST OF THE BLUE RIDGE THROUGH THE PERIOD. MEANWHILE...ALOFT OUR FORECAST AREA FALL UNDER A A REGION OF UPPER DIVERGENCE TO THE NORTHEAST OF THE UPPER LEVEL LOW WITH SPOKES OF ENERGY PINWHEELING AROUND THIS LOW. ONE OF THESE WAVES MOVES THROUGH ON TUESDAY...THIS COMBINED WITH THE SFC BOUNDARY PUSHING SOUTH THROUGH THE AREA AND THETA-E RIDGE IN PLACE SHOULD BRING WIDESPREAD SHOWERS AND STORMS...WITH THE BEST INSTABILITY EXPECTED TO BE SOUTH OF THE LOW LEVEL BOUNDARY COINCIDENT WITH SPC'S MARGINAL OUTLOOK. WITH 850MB BAROCLINIC ZONE AND GOOD OVERRUNNING OF HIGHER THETA-E AIR INTO THE AREA...PUSHED UP POPS TO LIKELY CATEGORY LATE TUESDAY INTO TUESDAY NIGHT. WILL HAVE TO MONITOR THIS TIMEFRAME FOR THE POTENTIAL FOR HEAVY RAIN WHICH WILL CONTINUE TO BE HIGHLIGHTED IN THE HWO. WIDESPREAD CLOUDS AND SHOWERS WITH A FAIRLY DEEP MOIST SOUTHEAST FLOW WILL KEEP TEMPS COOLER THAN GUIDANCE VALUES WEDNESDAY.TRENDED HIGHS DOWN NOT ONLY ON WEDNESDAY...BUT WEDNESDAY NIGHT AND THURSDAY AS WELL...AS A WEDGE OF HIGH PRESSURE REMAINS IN PLACE THROUGH THE REST OF THE SHORT TERM PERIOD. WITH THIS PERSISTENT HIGH PWAT AIR LOCKED IN PLACE...UPPER DIVERGENCE FROM THE SLOW MOVING UPPER LOW...WIDESPREAD CLOUDS AND SHOWERS WILL CONTINUE THROUGH THURSDAY. AS 850MB BAROCLINIC ZONE SLIDES SOUTH LATE WEDNESDAY INTO THURSDAY...AXIS OF HEAVIEST PRECIP MAY ALSO PUSH SOUTH OF THE AREA. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... AS OF 1155 AM EDT SATURDAY... EVEN WITH SOME SPREAD IN THE LONG RANGE GUIDANCE...CONSENSUS IN HAS THE CLOSED LOW IS A FAVORABLE POSITION WEDNESDAY NIGHT THROUGH FRIDAY TO BRING ABUNDANT MOISTURE INTO AT LEAST THE SOUTHERN PART OF THE MID ATLANTIC REGION. LESS CERTAIN HOW MUCH OF A SURFACE REFLECTION THERE WILL BE OF THIS FEATURE. FOR NOW WPC WAS FORECASTING A WEAK LOW OVER THE SOUTHEAST. MODELS SUGGEST IS IT POSSIBLE FOR A SHALLOW SURFACE HIGH TO BE WEDGES IN OVER THE APPALACHIANS THROUGH FRIDAY WITH A COASTAL FRONT HELPING ENHANCE THE WEDGE. OVERALL PATTERN FOR THE FORECAST AREA STAYS WET THROUGH AT LEAST THURSDAY WITH NEAR NORMAL TEMPERATURES. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... AS OF 130 PM EDT MONDAY... EXPECT SCATTERED TO NUMEROUS SHRA/TSRA THIS AFTERNOON INTO THE EVENING...WITH THE BEST COVERAGE FROM BLF-BCB-LYH NORTH. THIS IS THANKS TO MOIST LOW LEVELS AND UPPER LOW MOVING ACROSS THE TN VALLEY. THE THREAT OF STORMS WILL BE ERODING OVERNIGHT WITH SOME LIGHT SHOWERS STILL AROUND. MAIN ISSUE REGARDING LATE TONIGHT THROUGH TUE MORNING WILL BE FOG/LOW CLOUDS. SHOULD SEE MINOR CLEARING. THINKING THE MTNS WILL SEE IFR OR WORSE TOWARD MORNING WITH MVFR TO IFR ELSEWHERE. WITH THE STORMS THIS AFTERNOON THRU THIS EVENING CIGS/VSBYS WILL MAINLY STAY OVER 3KFT AND ABOVE 6SM...BUT AT TIMES WITH HEAVY DOWNPOURS EXPECT 1-3KFT CIGS AND 1-3SM VSBYS. EXTENDED DISCUSSION... EXPECT PERIODS OF SUB-VFR CONDITIONS INTO TUESDAY WITH LOWER CIGS/VSBY REDUCTIONS WITH ANOTHER ROUND OF SHRA/TSRA BY MIDDAY INTO TUESDAY AFTERNOON. MODEL TRENDS IN STALLING THE FRONT NEAR THE REGION DURING MIDWEEK SUGGESTS LESS DRYING...WITH CONTINUED ROUNDS OF SHOWERS AND POSSIBLE STORMS INTO THURSDAY...AND PERHAPS LINGERING MVFR/IFR CONDITIONS AS WELL DUE TO THE COMBINATION OF EASTERLY FLOW AND PERIODS OF SHOWERS. THREAT OF MAINLY AFTERNOON/EVENING SHRA/TSRA TO LINGER INTO SATURDAY WITH POTENTIAL MVFR OR WORSE VSBYS LATE AT NIGHT/EARLY MORNINGS WITH FOG. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS/JH NEAR TERM...JH/WP SHORT TERM...PH LONG TERM...AMS AVIATION...JH/WP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 406 AM EDT MON JUN 1 2015 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-020815- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 406 AM EDT MON JUN 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. BANDS OF THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL BE POSSIBLE THIS AFTERNOON AND EVENING. ISOLATED STRONG TO SEVERE STORMS CONTAINING DAMAGING WINDS COULD ALSO OCCUR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERAL PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY INTO WEDNESDAY. ADDITIONAL HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING...ESPECIALLY IN AREAS THAT EXPERIENCE MULTIPLE ROUNDS OF SHOWERS AND STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1041 AM EDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 PM TSTM WND DMG 4 WNW DANVILLE CITY 36.60N 79.48W
05/31/2015 CITY OF DANVILLE VA 911 CALL CENTER
1 TREE DOWN ALONG RIVERSIDE DRIVE
0919 PM TSTM WND DMG 1 NNE DANVILLE CITY 36.60N 79.41W
05/31/2015 CITY OF DANVILLE VA FIRE DEPT/RESCUE
1 TREE DOWN ALONG THE 2300 BLOCK OF RIVERSIDE DR.
&&
JMORROWSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
124 PM EDT MON JUN 1 2015
WVZ042>044-011815-
SUMMERS-MERCER-MONROE-
124 PM EDT MON JUN 1 2015
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHERN SUMMERS...NORTHEASTERN MERCER AND WEST CENTRAL MONROE
COUNTIES...
AT 123 PM EDT...A STRONG THUNDERSTORM WAS OVER ATHENS...MOVING
NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH...AND PEA SIZE HAIL OR LARGER ARE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HINTON...
ATHENS...
PIPESTEM...
CAMP CREEK...
AND ELLISON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
IF YOU ARE ON OR NEAR BLUESTONE LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
LAT...LON 3768 8090 3767 8090 3768 8089 3754 8071
3737 8100 3747 8112 3769 8091
TIME...MOT...LOC 1723Z 229DEG 14KT 3746 8101
PWSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
132 PM EDT MON JUN 1 2015
VAZ010-011-013-011815-
BLAND-PULASKI-GILES-
132 PM EDT MON JUN 1 2015
...A STRONG THUNDERSTORM WILL AFFECT
NORTHWESTERN PULASKI...CENTRAL GILES AND EAST CENTRAL BLAND
COUNTIES...
AT 131 PM EDT...A STRONG THUNDERSTORM WAS OVER MECHANICSBURG...MOVING
NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH...AND PEA SIZE HAIL OR LARGER ARE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PEARISBURG...
NARROWS...
PEMBROKE...
PETERSTOWN...
AND POPLAR HILL.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3734 8086 3735 8085 3735 8086 3741 8082
3739 8078 3737 8077 3738 8075 3730 8056
3707 8091 3707 8093 3712 8101
TIME...MOT...LOC 1731Z 218DEG 18KT 3715 8092
PWSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
135 PM EDT MON JUN 1 2015
VAZ047-011830-
BUCKINGHAM-
135 PM EDT MON JUN 1 2015
...A STRONG THUNDERSTORM WILL AFFECT
BUCKINGHAM COUNTY...
AT 135 PM EDT...A STRONG THUNDERSTORM WAS OVER TOGA...MOVING
NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH...AND PEA SIZE HAIL OR LARGER ARE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BUCKINGHAM...
DILLWYN...
NEW CANTON...
CENTENARY...
AND ANDERSONVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3764 7825 3762 7826 3742 7864 3753 7877
3776 7854 3776 7850 3780 7849 3776 7847
3775 7844 3773 7836 3772 7834 3769 7824
TIME...MOT...LOC 1735Z 231DEG 17KT 3754 7864
PWSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
150 PM EDT MON JUN 1 2015
VAZ022-023-033-034-011815-
ROANOKE-BOTETOURT-BEDFORD-FRANKLIN-
150 PM EDT MON JUN 1 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
EASTERN ROANOKE...NORTHWESTERN FRANKLIN...SOUTHEASTERN CITY OF
SALEM...CITY OF ROANOKE...SOUTHEASTERN BOTETOURT AND NORTHWESTERN
BEDFORD COUNTIES...
AT 148 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDEDG FROM
ROANOKE TO COPPER HILL...MOVING NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH...TORRENTIAL DOWNPOURS AND PEA SIZE HAIL
ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ROANOKE...
SALEM...
VINTON...
BENT MOUNTAIN...
AND MONTVALE.
THIS INCLUDES THE SALEM FAIRGROUNDS AND ROANOKE REGIONAL AIRPORT.
TORRENTIAL RAINFALL MAY CAUSE LOCALIZED FLOODING...ESPECIALLY IN THE
CITY OF ROANOKE...SOUTH TO CLEARBROOK.
DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
LAT...LON 3753 7961 3708 8003 3708 8011 3710 8011
3712 8013 3712 8015 3733 8002
TIME...MOT...LOC 1748Z 232DEG 11KT 3727 7995 3710 8011
WPSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
218 PM EDT MON JUN 1 2015
VAZ009-010-012-011900-
WYTHE-SMYTH-BLAND-
218 PM EDT MON JUN 1 2015
...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN SMYTH...WYTHE AND CENTRAL BLAND COUNTIES...
AT 217 PM EDT...A STRONG THUNDERSTORM WAS NEAR MARION WYTHEVILLE...
MOVING NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
WYTHEVILLE...
BLAND...
RURAL RETREAT...
MAX MEADOWS...
AND SPEEDWELL.
HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE
PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS. CLOUD TO GROUND LIGHTNING CAN
STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE
A BUILDING OR VEHICLE.
LAT...LON 3720 8108 3690 8083 3676 8122 3676 8127
3675 8129 3675 8136 3689 8147
TIME...MOT...LOC 1817Z 239DEG 23KT 3685 8133
MBSThe Roanoke radar (KFCX), 41 km away, was scanning. The volume nearest the first event began at 18:19 UTC.
6 hail, 3 heavy rain, 2 thunderstorm wind. Local standard time, as filed.
Several trees were blown down inside the Bolar Mountain Campground.
Four trees were blown down along Bethel Road.
Street flooding due to heavy rainfall of 1 to 1.5 inches in a few hours caused a vehicle to be caught in a foot of water at the intersection of 9th Street and Campbell Avenue.
Dime to quarter-size hail was observed on Camp Jaycee Road.
Urban flooding due to heavy rain led to closure of intersection of Campbell and Patterson Avenues.
Tinker Creek rose several feet and flooded the low water bridge at Wise Avenue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2015Every state in 2015This day in weather historyWarnings in Virginia, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 571109, 571110, 571111, 571115, 571112, 571116, 571329, 571113, 571114, 571333, 571331.